Alert archive / Missouri / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 7, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Mar 6, 2022, 8:41 PM CST for Taney County, Missouri. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 6, 2022, 8:41 PM CST (02:41 UTC)
- Expired
- Mar 6, 2022, 9:15 PM CST
- In force
- 34 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Taney County, MO
The radar
The Springfield radar (KSGF), 81 km from the middle of the area, began a volume at 02:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 6, 7:58 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.7 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 427 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 678 m²/s²
- 0-3 km storm-relative helicity
- 778 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.8
The text
As transmitted.
903
WUUS53 KSGF 070241
SVRSGF
MOC213-070315-
/O.NEW.KSGF.SV.W.0007.220307T0241Z-220307T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
841 PM CST Sun Mar 6 2022
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Southeastern Taney County in southwestern Missouri...
* Until 915 PM CST.
* At 841 PM CST, severe thunderstorms were located along a line
extending from 8 miles southeast of Taneyville to 8 miles northwest
of Diamond City, moving northeast at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Bull Shoals Lake... Protem...
Rueter...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 200 AM CST for southwestern
Missouri.
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 200 AM CST for southwestern
Missouri.
&&
LAT...LON 3669 9294 3675 9277 3650 9277 3650 9308
TIME...MOT...LOC 0241Z 242DEG 50KT 3664 9294 3651 9305
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Wise2 follow-up statements
794
WWUS53 KSGF 070244
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
844 PM CST Sun Mar 6 2022
MOC213-070315-
/O.CON.KSGF.SV.W.0007.000000T0000Z-220307T0315Z/
Taney MO-
844 PM CST Sun Mar 6 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CST
FOR SOUTHEASTERN TANEY COUNTY...
At 844 PM CST, severe thunderstorms were located along a line
extending from 8 miles southeast of Taneyville to 8 miles northeast
of Self, moving northeast at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Bull Shoals Lake... Protem...
Rueter...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 200 AM CST for southwestern
Missouri.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3669 9294 3675 9277 3650 9277 3650 9308
TIME...MOT...LOC 0244Z 242DEG 50KT 3664 9294 3651 9305
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Wise275
WWUS53 KSGF 070306
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
906 PM CST Sun Mar 6 2022
MOC213-070316-
/O.EXP.KSGF.SV.W.0007.000000T0000Z-220307T0315Z/
Taney MO-
906 PM CST Sun Mar 6 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TANEY COUNTY WILL
EXPIRE AT 915 PM CST...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 200 AM CST for southwestern
Missouri.
LAT...LON 3669 9294 3675 9277 3650 9277 3650 9308
TIME...MOT...LOC 0306Z 242DEG 50KT 3678 9262 3665 9273
$$
WiseWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 6, 5:44 PM CST, 2 hours 57 minutes earlier.
Area forecast discussion, Mar 6, 5:44 PM CST, 2 hours 57 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
544 PM CST Sun Mar 6 2022
...AVIATION UPDATE...
Key Messages:
1. Strong to severe storms possible this evening.
2. Heavy rain with the potential for localized flooding this
evening into early Monday.
3. Much colder to end the work week and begin the weekend.
Potential for winter weather.
.SHORT TERM...(This afternoon and Evening)
Issued at 100 PM CST Sun Mar 6 2022
An upper level trough is currently located over the Rocky
Mountains over the southwestern U.S. The trough will move east
into the Central Plains this evening then across the area tonight
into early Monday.
A surface cold front moved south through the region last night
across stalled across northern Arkansas into southeastern
Missouri. A cooler and drier air mass at the surface moves in
north of the front, with a warm and more moist air mass south of
the front. Surface dew points in the 60s are likely clipping or
just south of far south central Missouri. The front that moved
through the area last night, was just at the surface as the mid
level front remains north of the area as 850mb temperatures are in
the 9 to 10C range.
As the trough moves east into the plains Surface low pressure will
move north east across Arkansas into southern Missouri this
evening. As the surface low moves north a warm front will move
north with dewpoints in the 60s moving into far southern
Missouri, generally along and southeast of a Branson to Eminence
Missouri line.
As this occurs instability will increase but still remain modest
with MLCAPE values generally 400 to 800 J/kg southeast of the
Branson to Eminence line this evening. North of this line surface
based instability will be harder to come by, but with the front
last night only being at the surface some uncapped MUCAPE will be
in place. Low level shear will be weaker this afternoon, but as
the trough moves east and the low level jet increases low level
shear will increase this evening, as the instability also
increases.
Lift is already starting to move into the area, there is still a
weak cap in place but some scattered storms are starting to
develop across northern Arkansas into southern Missouri are
starting to occur. This activity will be elevated in nature and
not expecting much severe with it. As the trough and surface low
move towards the area early this evening, the cap will weaken as
low scale lift moves over the region. Expected discrete cells to
develop in the warm sector in northern Arkansas and some of this
activity may move into and clip portions of far southern and south
central Missouri Early this evening. All modes of severe storms
will be possible with this scattered activity. As the front moves
east expect a broken line and line segments to develop along the
front. There could be some embedded supercell within these lines
generally along and southeast of the Branson to Eminence MO line.
Damaging straight line winds to 70 mph will be the main risk with
the strongest storms. Hail to the size of quarters will also be
possible in the strongest updrafts. With low level shear
increasing there will also be the risk for a few tornadoes again
mainly along and southeast of a Branson to Eminence Missouri line
this evening.
North of the warm front, storms are still expected but will be
elevated in nature. Instability again will not be overly strong
but with the lift significant for storms to develop. The
atmosphere is also not be overly warm, so it would not take an
overly strong updraft to get some hail. Therefore, some isolated
hail of penny to quarter size hail will be possible with these
elevated storms south of Highway 54.
The severe risk will generally between 5 and 10pm this evening.
.LONG TERM...(tonight through Sunday)
Issued at 235 PM CST Sun Mar 6 2022
Tonight-Early Monday: Much colder air moves in behind this system
tonight into Monday. Some light snow or freezing drizzle will be
possible early Monday morning near the Highway 54 corridor, but
very minimal to no impacts are expected due to the expectation for
very light precip and warmer ground temperatures.
Monday-Wednesday: Generally zonal flow aloft will keep Gulf
Moisture at bay, leading to dry weather during this period. High
temperatures will gradually warm from the 40s on Monday into the
50s by Wednesday.
Thursday-Saturday: Precipitation chances return from Thursday into
Friday as an upper level trough digs across the central CONUS. The
WPC Cluster Analysis and model ensembles show uncertainty in the
timing of this system, so exact details are hard to come by with
the current forecast. However, the EFI shows a strong signal for
much colder temperatures on Thursday night into Saturday morning,
so it is possible that some wintry precip could develop on
Thursday night into Friday. NBM probabilities for >1" of snowfall
is 50-80%, >2" is 30-60%, and >4" is 10-30%...all highest over the
northern half of the CWA. This system will need to be closely
monitored with future forecast updates.
&&
.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 535 PM CST Sun Mar 6 2022
Convection continues to develop across the area, with showers and
thunderstorms expected through the evening. There is potential
for strong to severe storms, mainly at KBBG.
Expect lowered ceilings to persist after the rain, with eventual
clearing from west to east Monday afternoon and evening.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch through late tonight for MOZ082-083-092-096>098-
104>106.
KS...NONE.
&&
SHORT TERM...Wise
LONG TERM...Rothstein/Titus
AVIATION...TitusHazardous weather outlook, Mar 6, 8:38 PM CST, 3 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Springfield MO 838 PM CST Sun Mar 6 2022 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-080245- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 838 PM CST Sun Mar 6 2022 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Elevated tornado risk. Limited hail risk. Elevated thunderstorm wind damage risk. Significant lightning risk. Elevated excessive rainfall risk Limited ice accumulation risk. DISCUSSION... Showers and thunderstorms will continue for areas along and south of Interstate 44 through midnight. Severe thunderstorms are possible for areas along and south of a Branson to Eminence line, with hail to the size of quarters, damaging winds and tornadoes all possible. Heavy rain will lead to a localized flash flooding risk with this system, particularly for areas southeast of Interstate 44. Some lingering light snow or freezing drizzle will be possible along and north of the Highway 54 corridor tonight into early Monday. However, very minimal to no accumulations or impacts are expected. .DAYS TWO THROUGH SEVEN...Monday through Friday. Unseasonably cold temperatures will be possible behind a cold front by Thursday night into Friday. Wintry precipitation is also possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely tonight for areas along south of a Branson to Eminence line. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Burchfield
In the hours before
Special weather statement, Mar 6, 7:11 PM CST, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Springfield MO
711 PM CST Sun Mar 6 2022
MOZ091-095-096-070145-
Douglas MO-Webster MO-Christian MO-
711 PM CST Sun Mar 6 2022
...A strong thunderstorm will impact portions of southern Webster,
northwestern Douglas and eastern Christian Counties through 745 PM
CST...
At 711 PM CST, Doppler radar was tracking a strong thunderstorm 8
miles south of Sparta, or 11 miles east of Highlandville, moving
northeast at 55 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Sparta... Oldfield...
Garrison... Chadwick...
Elkhead... Bruner...
Keltner... Dogwood...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 800 PM CST for southwestern
Missouri.
&&
LAT...LON 3711 9304 3711 9268 3707 9268 3681 9304
3682 9321
TIME...MOT...LOC 0111Z 228DEG 49KT 3688 9309
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
PerezSpecial weather statement, Mar 6, 7:53 PM CST, 48 minutes before
Special Weather Statement
National Weather Service Springfield MO
753 PM CST Sun Mar 6 2022
MOZ102-070230-
Barry MO-
753 PM CST Sun Mar 6 2022
...A strong thunderstorm will impact portions of northeastern Barry
County through 830 PM CST...
At 753 PM CST, Doppler radar was tracking a strong thunderstorm near
Purdy, or near Cassville, moving northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cassville... Purdy...
Jenkins... Mcdowell...
Wheelerville... Madry...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3682 9392 3693 9373 3692 9361 3683 9361
3682 9360 3681 9358 3675 9358 3665 9383
TIME...MOT...LOC 0153Z 237DEG 36KT 3677 9383
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
WiseSpecial weather statement, Mar 6, 8:04 PM CST, 37 minutes before
Special Weather Statement
National Weather Service Springfield MO
804 PM CST Sun Mar 6 2022
MOZ082-092-070230-
Wright MO-Texas MO-
804 PM CST Sun Mar 6 2022
...A strong thunderstorm will impact portions of Wright and western
Texas Counties through 830 PM CST...
At 804 PM CST, Doppler radar was tracking a strong thunderstorm near
Hartville, or 11 miles northwest of Mountain Grove, moving northeast
at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Mountain Grove... Cabool...
Dawson... Norwood...
Hartville... Huggins...
Plato... Manes...
Graff... Success...
Roby... Simmons...
Bendavis...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3738 9259 3748 9231 3747 9225 3750 9225
3755 9210 3707 9197 3707 9256
TIME...MOT...LOC 0204Z 237DEG 40KT 3721 9245
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
WiseSpecial weather statement, Mar 6, 8:06 PM CST, 35 minutes before
Special Weather Statement
National Weather Service Springfield MO
806 PM CST Sun Mar 6 2022
MOZ095-103-070230-
Christian MO-Stone MO-
806 PM CST Sun Mar 6 2022
...A strong thunderstorm will impact portions of western Christian
and northern Stone Counties through 830 PM CST...
At 806 PM CST, Doppler radar was tracking a strong thunderstorm over
Crane, or 10 miles southeast of Aurora, moving northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Nixa... Ozark...
Clever... Crane...
Highlandville... Fremont Hills...
Hurley... Spokane...
Selmore... Christian Center...
Ponce de Leon... Linden...
Boaz... Elsey...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3683 9360 3699 9361 3710 9343 3709 9311
3690 9312 3681 9358
TIME...MOT...LOC 0206Z 237DEG 45KT 3690 9356
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
WiseSpecial weather statement, Mar 6, 8:26 PM CST, 15 minutes before
Special Weather Statement
National Weather Service Springfield MO
826 PM CST Sun Mar 6 2022
MOZ090-091-095-096-070300-
Douglas MO-Greene MO-Webster MO-Christian MO-
826 PM CST Sun Mar 6 2022
...A strong thunderstorm will impact portions of southeastern
Webster, northwestern Douglas, northeastern Christian and
southeastern Greene Counties through 900 PM CST...
At 825 PM CST, Doppler radar was tracking a strong thunderstorm over
Ozark, moving east at 55 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ozark... Rogersville...
Seymour... Sparta...
Fordland... Diggins...
Oldfield... Linden...
Elkhead... Bruner...
Dogwood...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 200 AM CST for southwestern
Missouri.
&&
LAT...LON 3694 9321 3709 9324 3742 9275 3702 9270
TIME...MOT...LOC 0225Z 250DEG 59KT 3704 9318
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
WiseSpecial weather statement, Mar 6, 8:35 PM CST, 6 minutes before
Special Weather Statement
National Weather Service Springfield MO
835 PM CST Sun Mar 6 2022
MOZ104-070300-
Taney MO-
835 PM CST Sun Mar 6 2022
...A strong thunderstorm will impact portions of southeastern Taney
County through 900 PM CST...
At 834 PM CST, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Omaha, or 11 miles south of Forsyth, moving east
at 50 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bull Shoals Lake... Lake Taneycomo...
Protem... Rueter...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 200 AM CST for southwestern
Missouri.
&&
LAT...LON 3660 9317 3670 9277 3650 9278 3650 9315
TIME...MOT...LOC 0234Z 257DEG 44KT 3653 9306
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
WiseThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 6:49 PM CST | Areal Flood Advisory | SGF | Lawrence, Newton | 5 hr |
| Mar 6, 7:11 PM CST | Special Weather Statement | SGF | Christian | 34 min |
| Mar 6, 7:53 PM CST | Special Weather Statement | SGF | Barry | 37 min |
| Mar 6, 7:58 PM CST | Tornado Warning | SGF | Ozark, Taney | 47 min |
| Mar 6, 8:04 PM CST | Special Weather Statement | SGF | Wright | 26 min |
| Mar 6, 8:06 PM CST | Special Weather Statement | SGF | Christian | 24 min |
| Mar 6, 8:26 PM CST | Special Weather Statement | SGF | Christian, Webster | 34 min |
| Mar 6, 8:28 PM CST | Tornado Warning | SGF | Douglas, Ozark | 47 min |
| Mar 6, 8:35 PM CST | Special Weather Statement | SGF | Taney | 25 min |
| Mar 6, 8:47 PM CST | Tornado Warning | SGF | Ozark, Taney | 28 min |
| Mar 6, 9:01 PM CST | Areal Flood Advisory | SGF | Laclede, Maries, Phelps, Pulaski | 6 hr |
| Mar 6, 9:04 PM CST | Severe Thunderstorm Warning | SGF | Douglas, Ozark | 56 min |
| Mar 6, 9:12 PM CST | Special Weather Statement | SGF | Dent | 33 min |
| Mar 6, 9:18 PM CST | Special Weather Statement | SGF | Shannon | 57 min |
| Mar 6, 9:33 PM CST | Severe Thunderstorm Warning | SGF | Howell, Ozark, Texas | 42 min |
| Mar 6, 9:37 PM CST | Areal Flood Advisory | SGF | Douglas, Ozark | 6 hr |
| Mar 6, 9:50 PM CST | Tornado Warning | SGF | Ozark | 40 min |
| Mar 6, 10:05 PM CST | Severe Thunderstorm Warning | SGF | Howell, Oregon, Shannon, Texas | 55 min |
| Mar 6, 10:12 PM CST | Tornado Warning | SGF | Howell, Shannon, Texas | 21 min |
| Mar 6, 10:43 PM CST | Tornado Warning | SGF | Howell, Oregon | 17 min |
| Mar 6, 10:57 PM CST | Severe Thunderstorm Warning | SGF | Oregon, Shannon | 33 min |
| Mar 6, 11:00 PM CST | Tornado Warning | SGF | Oregon | 30 min |
| Mar 6, 11:30 PM CST | Special Weather Statement | SGF | Oregon | 30 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.